Frequency-dependent impedance and surface waves on the boundary of a stratified dielectric medium

Research output: Contribution to journalArticle

Abstract

We analyse waves propagating along the interface between half-spaces filled with a perfect dielectric and a Lorentz material. We show that the corresponding interface condition leads to a generalization of the classical Leontovich condition on the boundary of a dielectric half-space. We study when this condition supports propagation of (dispersive) surface waves. We derive the related dispersion relation for waves along the boundary of a stratified half-space and determine the relationship between the loss parameter, frequency and wavenumber for which interfacial waves exist.

Original languageEnglish
Article number20190218
Pages (from-to)1-13
Number of pages13
JournalPhilosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences
Volume377
Issue number2156
DOIs
Publication statusPublished - 2 Sep 2019

Keywords

  • Boundary impedance
  • Leontovich boundary conditions
  • Maxwell equations
  • Stratified media
  • Surface waves

ASJC Scopus subject areas

  • Mathematics(all)
  • Engineering(all)
  • Physics and Astronomy(all)

Cite this

@article{f4cf0ebb8b7744c7ba3e3aa40471c50f,
title = "Frequency-dependent impedance and surface waves on the boundary of a stratified dielectric medium",
abstract = "We analyse waves propagating along the interface between half-spaces filled with a perfect dielectric and a Lorentz material. We show that the corresponding interface condition leads to a generalization of the classical Leontovich condition on the boundary of a dielectric half-space. We study when this condition supports propagation of (dispersive) surface waves. We derive the related dispersion relation for waves along the boundary of a stratified half-space and determine the relationship between the loss parameter, frequency and wavenumber for which interfacial waves exist.",
keywords = "Boundary impedance, Leontovich boundary conditions, Maxwell equations, Stratified media, Surface waves",
author = "Kirill Cherednichenko and William Graham",
year = "2019",
month = "9",
day = "2",
doi = "10.1098/rsta.2019.0218",
language = "English",
volume = "377",
pages = "1--13",
journal = "Philosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences",
issn = "0080-4614",
publisher = "The Royal Society",
number = "2156",

}

TY - JOUR

T1 - Frequency-dependent impedance and surface waves on the boundary of a stratified dielectric medium

AU - Cherednichenko, Kirill

AU - Graham, William

PY - 2019/9/2

Y1 - 2019/9/2

N2 - We analyse waves propagating along the interface between half-spaces filled with a perfect dielectric and a Lorentz material. We show that the corresponding interface condition leads to a generalization of the classical Leontovich condition on the boundary of a dielectric half-space. We study when this condition supports propagation of (dispersive) surface waves. We derive the related dispersion relation for waves along the boundary of a stratified half-space and determine the relationship between the loss parameter, frequency and wavenumber for which interfacial waves exist.

AB - We analyse waves propagating along the interface between half-spaces filled with a perfect dielectric and a Lorentz material. We show that the corresponding interface condition leads to a generalization of the classical Leontovich condition on the boundary of a dielectric half-space. We study when this condition supports propagation of (dispersive) surface waves. We derive the related dispersion relation for waves along the boundary of a stratified half-space and determine the relationship between the loss parameter, frequency and wavenumber for which interfacial waves exist.

KW - Boundary impedance

KW - Leontovich boundary conditions

KW - Maxwell equations

KW - Stratified media

KW - Surface waves

UR - http://www.scopus.com/inward/record.url?scp=85071736109&partnerID=8YFLogxK

U2 - 10.1098/rsta.2019.0218

DO - 10.1098/rsta.2019.0218

M3 - Article

VL - 377

SP - 1

EP - 13

JO - Philosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences

JF - Philosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences

SN - 0080-4614

IS - 2156

M1 - 20190218

ER -